Texas, 2024

Damaging Wind in Texas, June 11, 2024

June 11, 2024 · NWS EWX · 1 event in 1 county or zone

Thunderstorms developed along a frontal boundary as it moved through South-Central Texas. One of these storms produced severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a frontal boundary as it moved through South-Central Texas. One of these storms produced severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 11, 5:40 PM CST, 39 minutes earlier.

Area forecast discussion, Jun 11, 5:40 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
640 PM CDT Tue Jun 11 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 137 PM CDT Tue Jun 11 2024

Latest regional radar imagery shows a line of storms developing
along an outflow boundary extending southward from the tail end of a
morning complex of storms. The Hill Country and Southern Edwards
Plateau will be first in line for some strong to severe storms, with
SPC painting a Level 1-2 out of 5 risk for the entire CWA this
afternoon and evening. Damaging wind looks to be the primary hazard
with some large hail also possible given the instability present.
However, with a rather warm and moist atmospheric profile, the
concern for hail is a bit lower than recent events. A 500mb
shortwave at the base of a passing upper level low to our north will
be the primary forcing mechanism along with the rich boundary layer
moisture and elevated instability. Expect storms to push through
from northwest to southeast and perhaps even turn more southerly
than usual as the shortwave disturbance swings through our region.
Yet another weak shortwave may push through from north to south on
Wednesday on the back side of the departing upper low, which may
support additional showers and storms, but at this time, severe
weather does not look to be a threat for our region. Temperatures
are expected to remain near the status quo, if not slightly cooler
outside of the Rio Grande Plains. Highs should top out in the upper
80s to mid 90s for most, with lower 100s along the Rio Grande.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 137 PM CDT Tue Jun 11 2024

The subtropical ridge will build back across TX Thursday. Dry weather
will return, and a warming trend will begin. Models continue to show
temperatures a little cooler over the latter part of the week. Highs
will mostly be in the 90s with triple digits confined to the Rio
Grande region and southern I-35 Corridor. Afternoon dewpoint
temperatures will remain mainly steady in the upper 60s to lower 70s
through the weekend keeping heat indices below advisory criteria.
Monday a midlevel trough will approach the TX coast from the Gulf and
could produce some showers and thunderstorms over the Coastal Plains
Monday and Tuesday afternoons. There will also be increase in
dewpoint temperatures raising heat index values. We could see heat
advisory levels across the Coastal Plains and southern I-35 Corridor
Tuesday afternoon.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Tue Jun 11 2024

The initial line of scattered thunderstorms have passed I-35 sites
with possible VCTS at DRT for the next hour. Will need to keep an
eye on SAT/SSF in the next few hours as a storm in the western Hill
Country may move towards terminals, but most models weaken this
feature before arriving. Mainly VFR conditions are expected,
although patchy MVFR ceilings or visibility may occur near sunrise
at sites tomorrow. Winds are primarily easterly and light through
the period. Isolated showers and thunderstorms may develop as early
as tomorrow morning, but confidence in locations is too low to add
anything more than PROB30 groups at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  91  74  95 /  40  30   0   0
Austin Bergstrom Intl Airport  73  91  73  93 /  40  20   0   0
New Braunfels Muni Airport     73  93  74  96 /  30  20   0   0
Burnet Muni Airport            71  87  73  92 /  40  30   0   0
Del Rio Intl Airport           79 101  81 103 /  20   0   0   0
Georgetown Muni Airport        72  88  72  92 /  30  30   0   0
Hondo Muni Airport             73  93  74  97 /  30  10   0   0
San Marcos Muni Airport        72  90  73  94 /  40  20   0   0
La Grange - Fayette Regional   74  89  74  93 /  30  30   0   0
San Antonio Intl Airport       75  92  76  96 /  40  20   0   0
Stinson Muni Airport           76  93  77  97 /  40  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...05
Aviation...27
Hazardous weather outlook, Jun 11, 2:33 AM CST, 15 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
333 AM CDT Tue Jun 11 2024

TXZ171>173-183>194-202>209-217>225-228-120845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
333 AM CDT Tue Jun 11 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There are chances of thunderstorms across much of our area today
into tonight. A few strong to severe storms are possible, along
with locally heavy rains. Damaging wind gusts, large hail, and
minor flooding are the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances continue from the Hill Country across the
I-35 corridor to near the Coastal Plains on Wednesday. The main
threats will continue to be locally heavy rains, gusty winds, and
small hail. Some minor flooding will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 11, 4:46 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
546 PM CDT Tue Jun 11 2024

TXZ184>186-112345-
Kerr TX-Edwards TX-Real TX-
546 PM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of west central Kerr,
northeastern Edwards and Real Counties through 645 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Telegraph, or 15 miles northeast of Rocksprings,
moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Prade Ranch and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2995 9942 2990 9951 2991 9960 2986 9960
      2970 9991 3018 10028 3029 10006 3029 9995
TIME...MOT...LOC 2246Z 306DEG 27KT 3017 10002

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jun 11, 5:34 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
634 PM CDT Tue Jun 11 2024

TXZ223-224-120015-
De Witt TX-Gonzales TX-
634 PM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of DeWitt and southern
Gonzales Counties through 715 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 16 miles south of Gonzales, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cuero, Gonzales, Yoakum, Yorktown, Nixon, Smiley, Thomaston,
Hochheim, Cheapside, Westhoff, Edgar, Gruenau, Terryville, Sample,
Meyersville, Wrightsboro, Cost, Dreyer, Arneckville, and Hamon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2887 9731 2890 9734 2890 9738 2892 9739
      2892 9742 2890 9745 2910 9763 2911 9762
      2932 9782 2955 9748 2919 9705 2911 9698
TIME...MOT...LOC 2334Z 325DEG 25KT 2928 9751

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jun 11, 5:36 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
636 PM CDT Tue Jun 11 2024

TXZ183-184-202-120015-
Kinney TX-Val Verde TX-Edwards TX-
636 PM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of northwestern Kinney,
southwestern Edwards and east central Val Verde Counties through 715
PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Long Point, or 17 miles north of Del Rio, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2955 10093 2978 10079 2963 10022 2935 10050
TIME...MOT...LOC 2336Z 291DEG 20KT 2961 10082

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jun 11, 5:54 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
654 PM CDT Tue Jun 11 2024

TXZ185>187-203-204-120045-
Uvalde TX-Kerr TX-Medina TX-Real TX-Bandera TX-
654 PM CDT Tue Jun 11 2024

...Strong thunderstorms will impact portions of northwestern Medina,
Bandera, central Kerr, northeastern Uvalde and southeastern Real
Counties through 745 PM CDT...

At 654 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kerr Wildlife Management Area to near Leakey.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Leakey, Vanderpool, Tarpley, Sabinal, Hunt, Camp Verde, Tuff,
Rio Frio, Concan, Kerr Wildlife Management Area, Garner State Park,
Utopia, Lost Maples State Natural Area, Knippa, and Hill Country
State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2986 9901 2923 9957 2968 9987 3018 9950
TIME...MOT...LOC 2354Z 322DEG 23KT 3010 9952 2972 9980

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jun 11, 6:07 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
707 PM CDT Tue Jun 11 2024

TXZ219-220-120100-
Frio TX-Atascosa TX-
707 PM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of eastern Frio and
southwestern Atascosa Counties through 800 PM CDT...

At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moore, or 9 miles southwest of Devine, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearsall, Charlotte, North Pearsall, Moore, Goldfinch, Schattel,
Bigfoot, Dobrowolski, Hindes, Davis, and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2865 9880 2865 9903 2903 9930 2909 9911
      2909 9891 2881 9849 2864 9875 2864 9880
TIME...MOT...LOC 0006Z 315DEG 26KT 2902 9899

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jun 11, 6:18 PM CST, 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
718 PM CDT Tue Jun 11 2024

TXZ224-120100-
De Witt TX-
718 PM CDT Tue Jun 11 2024

...A strong thunderstorm will impact portions of DeWitt County
through 800 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cuero, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cuero, Yoakum, Yorktown, Thomaston, Arneckville, Edgar, Gruenau,
Terryville, Concrete, and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9739 2892 9742
      2891 9745 2908 9759 2931 9720 2917 9703
      2911 9698
TIME...MOT...LOC 0018Z 310DEG 26KT 2904 9731

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO

The radar

The Laughlin AFB radar (KDFX), 50 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Val Verde

When
June 11, 6:19 PM CST
Where
Val Verde County, (Dlf)laughlin Afb de
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
29.370, -100.780

A thunderstorm produced wind gusts measured at 50 kts by the ASOS at Laughlin AFB.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1188472.